MAUDE Adverse Event Report: DEPUY SPINE INC COUGAR LS 18X16X55 15-DEG LORD; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

DEPUY SPINE INC COUGAR LS 18X16X55 15-DEG LORD; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Catalog Number 189155616
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Not Applicable (3189)
Date of Event 02/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Cfrp cougar lateral cage item (b)(4) sheered/split upon implanting into disc space.The surgeon explained to me after the case that the cage appeared to have been cross threaded, he noticed this as he was attempting to disengage the cage from the inserter it was providing resistance.He said the cage split at its most fragile spot, the inner threads of the cage where the inserter engages the implant.He said that there appeared to be a crack alongside the ti markings but his opinion was that it did not sheer through the ti and therefor he felt it still was stable in his clinical opinion, and removing it could have done more damage than just leaving it and providing extra fixation with a cervical plate 22mm and four large diameter 4.0x18mm screws along with four perc viper cortical fix screws posterior and two rods.Patient consequence? :unknown.Patient consequence description:no immediate consequence, surgeon left implant inside interbody and secured the space using a lateral plate for extra support as well as posterior fixation.Action taken for procedure:the surgeon had to place a lateral plate with 4 screws for additional stabilization.Is the information being submitted for this complaint all the details that are known/available regarding this event? : yes.

Brand Name
COUGAR LS 18X16X55 15-DEG LORD
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key7297198
Report Number1526439-2018-50172
Device Sequence Number19141630
Product Code MQP
UDI-Device Identifier10705034356976
UDI-Public10705034356976
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122896
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number189155616
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/07/2018
Initial Report FDA Received Date02/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1